login
This site is supported by donations to The OEIS Foundation.

 

Logo


Hints
(Greetings from The On-Line Encyclopedia of Integer Sequences!)
A087982 Maximal permanent of a nonsingular n X n (+1,-1)-matrix. 3
1, 0, 2, 8, 24, 128 (list; graph; refs; listen; history; text; internal format)
OFFSET

1,3

COMMENTS

It is conjectured by Kraeuter and Seifter that for n >= 5 the maximal permanent of a nonsingular n X n (+1,-1)-matrix is attained by a matrix with exactly n-1 -1's on the diagonal (compare A087981).

The maximal possible value for the permanent of a singular n X n (+1,-1)-matrix is obviously n!.

REFERENCES

A. R. Kraeuter and N. Seifter, Some properties of the permanent of (1,-1)-matrices, Linear and Multilinear Algebra 15 (1984), 207-223.

N. Seifter, Upper bounds for permanents of (1,-1)-matrices, Israel J. Math. 48 (1984), 69-78.

Edward Tzu-Hsia Wang, On permanents of (1,-1)-matrices, Israel J. Math. 18 (1974), 353-361.

LINKS

Table of n, a(n) for n=1..6.

Index entries for sequences related to binary matrices

EXAMPLE

a(4) = 8 from the following matrix:

-1 +1 +1 +1

+1 +1 +1 +1

+1 -1 +1 -1

-1 +1 +1 -1

CROSSREFS

The conjecture is that for n != 4 this is given by A087981. Cf. A087983.

Sequence in context: A123775 A052624 A272590 * A176475 A145238 A093458

Adjacent sequences:  A087979 A087980 A087981 * A087983 A087984 A087985

KEYWORD

nonn

AUTHOR

N. J. A. Sloane, Oct 28 2003

EXTENSIONS

a(4) = 8 from W. Edwin Clark and Wouter Meeussen, a(5) = 24 and a(6) = 128 from Jaap Spies, Oct 29 2003

STATUS

approved

Lookup | Welcome | Wiki | Register | Music | Plot 2 | Demos | Index | Browse | More | WebCam
Contribute new seq. or comment | Format | Style Sheet | Transforms | Superseeker | Recent
The OEIS Community | Maintained by The OEIS Foundation Inc.

License Agreements, Terms of Use, Privacy Policy. .

Last modified October 21 08:47 EDT 2019. Contains 328292 sequences. (Running on oeis4.)